Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 22, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 29, 2010, 4:42 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2010, 4:42 PM EDT (20:42 UTC)
- Expired
- May 29, 2010, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 103 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS51 KBOX 292042
SVRBOX
MAC013-015-027-292130-
/O.NEW.KBOX.SV.W.0022.100529T2042Z-100529T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT SAT MAY 29 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
NORTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 530 PM EDT
* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HARDWICK...OR 13 MILES EAST OF AMHERST...AND WAS MOVING SOUTH AT 15
MPH. QUARTER SIZE HAIL WAS REPORTED ON THE QUABBIN AT 437 PM.
* SOME LOCATIONS IN THE WARNING INCLUDE...NEW BRAINTREE...WARE...
NORTH BROOKFIELD...WEST BROOKFIELD AND WARREN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4232 7232 4233 7232 4234 7231 4239 7231
4240 7230 4244 7222 4224 7202 4218 7230
4231 7234
TIME...MOT...LOC 2041Z 343DEG 13KT 4236 7226
$$
EKSTER1 follow-up statement
952
WWUS51 KBOX 292126
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT SAT MAY 29 2010
MAC013-015-027-292137-
/O.EXP.KBOX.SV.W.0022.000000T0000Z-100529T2130Z/
HAMPSHIRE MA-HAMPDEN MA-WORCESTER MA-
526 PM EDT SAT MAY 29 2010
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER...
NORTHEASTERN HAMPDEN AND SOUTHEASTERN HAMPSHIRE COUNTIES WILL EXPIRE
AT 530 PM EDT...
LAT...LON 4232 7232 4233 7232 4234 7231 4239 7231
4240 7230 4244 7222 4224 7202 4218 7230
4231 7234
TIME...MOT...LOC 2127Z 343DEG 13KT 4220 7219
$$
EKSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:18 PM EDT, 24 minutes earlier.
Area forecast discussion, May 29, 4:18 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT SAT MAY 29 2010
.SYNOPSIS...
A WEAK COLD FRONT WILL PUSH ACROSS SOUTHERN NEW ENGLAND TONIGHT.
HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY RESULTING IN A MUCH WARMER
DAY. A BACKDOOR FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES FOR
MEMORIAL DAY. A STRONGER COLD FRONT SHOULD CROSS SOUTHERN NEW ENGLAND
TUESDAY NIGHT AND WEDNESDAY...FOLLOWED BY ANOTHER COLD FRONT FRIDAY.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SCT SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS EASTERN NEW
YORK STATE AS OF 18Z. SFC DEWPOINTS HAVE REMAINED AROUND 60F WITH
TEMPERATURES WARNING INTO THE MID TO UPPER 70S AIDED BY PLENTY OF
BREAKS IN THE MID DECK. DESPITE RELATIVELY WEAK MID LEVEL LAPSE RATES
IN PLACE...AROUND 1000 J/KG SBCAPE HAS MATERIALIZED ACROSS MUCH OF
SOUTHERN NEW ENGLAND WITH SBLI VALUES DROPPING INTO THE -3 TO -5
RANGE. INCREASINGLY WARM TEMPS AND WEAK LAPSE RATES ALOFT WILL BE
MITIGATING FACTORS...ALONG WITH FAIRLY WEAK FORCING. NEVERTHELESS...WE
EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE IN COVERAGE
BETWEEN 19Z AND 22Z THIS AFTERNOON...ESPECIALLY ACROSS WESTERN ZONES.
GIVEN THE DEEP LAYER SHEAR VALUES AND MODEST INSTABILITY...A FEW
STORMS MAY BECOME BRIEFLY MARGINALLY SEVERE WITH ISOLD LARGE HAIL AND
GUSTY WINDS.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/...
WEAK COLD FRONT PASSES ACROSS SOUTHERN NEW ENGLAND TONIGHT FOLLOWED
BY CLEARING SKIES LATE. PATCHY FOG WILL BE POSSIBLE...LOCALLY
DENSE...ESPECIALLY ON THE CAPE AND ISLANDS.
WNW SFC FLOW...GOOD MIXING...AND 850MB TEMPS OF +11 TO +13C SHOULD
PROMOTE A VERY WARM DAY SUNDAY ALONG WITH MOSTLY SUNNY SKIES. SIDED
CLOSER TO THE WARMER MAV GUIDANCE FOR MAXES. THIS SHOULD YIELD HIGHS
IN THE 85 TO 90F RANGE FOR MUCH OF SNE.
WEAK BACK DOOR COLD FRONT MOVES IN THE FROM THE NORTHEAST SUNDAY
NIGHT...AND THIS WILL COOL THINGS DOWN...ESPECIALLY ACROSS EASTERN
ZONES. LITTLE IF ANY PRECIPITATION IS EXPECTED WITH THIS FRONT...JUST
SOME CLOUDS AND A WIND SHIFT.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
FRONTAL BOUNDARY WILL LIE JUST TO THE SW OF SNE MON MORNING BUT WILL
TRY TO MOVE BACK INTO W ZONES AS A WARM FRONT LATE IN THE DAY. BEST
INSTABILITY WILL REMAIN TO THE WEST ON MON BUT INCREASING MOISTURE
ADVECTION MAY RESULT IN A FEW SHOWERS ACROSS W ZONES DURING THE
AFTERNOON. OTRW...DRY CONDITIONS EXPECTED. WARMEST TEMPS MON WILL
BE IN THE CT VALLLEY WITH SEABREEZES KEEPING COASTAL LOCATIONS THE
COOLEST...BUT STILL ABOVE NORMAL.
WARM FRONT EXPECTED TO MOVE EWD ACROSS SNE MON NIGHT WITH HIGHER
DEWPOINT AIRMASS ADVECTING INTO REGION. AREAS OF LOW CLOUDS AND
PATCHY FOG EXPECTED TO DEVELOP NEAR THE COAST. GOOD MOISTURE
ADVECTION AND INSTABILITY BURST WILL LIKELY PRODUCE SCT SHOWERS AND
A FEW TSTMS ACROSS THE REGION MON NIGHT...ESPECIALLY INTERIOR.
WARM SECTOR IN PLACE ACROSS SNE ON TUE AS COLD FRONT APPROACHES FROM
THE NW. LOTS OF CLOUDS MAY LIMIT DESTABILIZATION BUT HUMID AIRMASS
WITH DEWPOINTS WELL INTO 60S AND TEMPS NEAR 80 SHOULD PROVIDE ENOUGH
INSTABILITY FOR TSTMS TO DEVELOP AS MODELS INDICATE WELL DEFINED
THETA-E RIDGE ACROSS THE REGION. LIKELY POPS CONTINUED IN THE
INTERIOR WHERE BEST MOISTURE/INSTABILITY WITH CHC COASTAL PLAIN.
WIND FIELD IS MODEST WITH ENOUGH DEEP LAYER SHEAR PRESENT FOR
POTENTIAL FOR STRONG TO SEVERE STORMS. CLOUDS WILL LIKELY LIMIT
FULL HEATING POTENTIAL BUT IF WE CAN GET SOME SUN...POTENTIAL FOR
TEMPS TO SOAR WELL INTO 80S ESPECIALLY COASTAL PLAIN AS 850 TEMPS
ARE 16C.
MAINLY ZONAL FLOW WED INTO THU WITH WEAK FRONTAL BOUNDARY TO THE
SOUTH AND WE FOLLOWED DRIER ECMWF SOLUTION. ECMWF HAS 850 MB TEMPS
INCREASING TO 17C WED AND 18-19C THU WHILE GFS COOLER. IT SHOULD
GET RATHER WARM WED WITH TEMPS WELL INTO 80S...AND 90 DEGREES NOT
OUT OF THE QUESTION IF EC IS CORRECT. FORECAST MORE UNCERTAIN FOR
THU AS GFS TRIES TO BRING IN SOME OVERRUNNING MOISTURE WITH COOLER
ONSHORE FLOW...WHILE EC IS STILL VERY WARM. FORECAST CONFIDENCE THU
IS LOW.
FRI AND SAT...CONTINUED LOW CONFIDENCE FORECAST AS GFS/ECMWF DIFFER
ON TIMING OF FRONTAL BOUNDARY MOVING INTO REGION. IT DOES LOOK LIKE
A PERIOD OF UNSETTLED CONDITIONS POSSIBLE FRI INTO SAT ASSOCD WITH
THE FRONT. ECMWF SLOWER WITH THE FRONT AND HAS POTENTIAL FOR HEAVY
RAINFALL.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
TONIGHT...MEDIUM CONFIDENCE IN COVERAGE OF FOG AND STRATUS OVERNIGHT.
COLD FRONT WILL ENTER REGION FROM THE WEST. IT/S POSSIBLE THAT
STRATUS WILL FLOW UP AHEAD OF THIS FRONT ACROSS RI AND EASTERN MASS
OVERNIGHT. WE THINK THE BEST CHANCE FOR IFR CONDITIONS IS ACROSS THE
CAPE AND ISLANDS...AND THAT/S WHERE WE PLAYED IT IN THE TAFS. FURTHER
N AND NW OF THAT...PROBABILITY FOR IFR SEEMS MUCH LOWER...BUT
POSSIBILITY OF A PERIOD OF MVFR CIGS/VSBYS EXISTS...MAINLY BETWEEN
03Z AND 10Z TONIGHT.
SCT SHOWERS AND THUNDERSTORMS POSSIBLE 19Z TO 23Z.
SUNDAY...HIGH CONFIDENCE IN VFR. WNW WIND GUSTS AROUND 25 KT.
SUNDAY NIGHT...HIGH CONFIDENCE IN VFR. WIND SHIFT TO EAST OCCURS
DURING EVENING ACROSS RI AND EASTERN MASS WITH BACK DOOR COLD FRONT.
KBOS...HIGH CONFIDENCE IN VFR THROUGH 00Z THIS EVENING.
SHOWERS/ISOLD TSTMS EXPECTED TO REMAIN MAINLY WEST OF BOS LATE THIS
SATURDAY AFTERNOON AND EVENING...BUT THERE IS A LOW PROB THAT ONE
OCCURS CLOSE TO THE AIRPORT BETWEEN 20Z AND 24Z. THERE/S ALSO A LOW
PROB OF SOME STRATUS DEVELOPING AT THE AIRPORT BETWEEN 03Z AND 09Z
TONIGHT PRIOR TO COLD FRONTAL PASSAGE. WE THINK THE IFR STUFF WILL
REMAIN WELL TO THE SOUTH...BUT SOME BKN MVFR CIGS AND VSBYS POSSIBLE.
OUTLOOK...MONDAY THROUGH THURSDAY...
MON...HIGH CONFIDENCE VFR. ISOLD SHRA BDL/BAF LATE. CONDITIONS
LIKELY LOWERING TO IFR/LIFR NEAR THE COAST MON NIGHT.
TUE...MEDIUM CONFIDENCE. MVFR IN NMRS SHRA/SCT TS.
WED...MEDIUM CONFIDENCE. VFR.
THU...LOW TO MEDIUM CONFIDENCE. VFR.
&&
.MARINE...
TONIGHT...
VSBY MAY LOWER 1-3 NM IN FOG...MAINLY ACROSS THE SOUTH COAST
INCLUDING CAPE COD BAY. LOW RISK OF A FEW SHOWERS AND ISOLATED TSTM
AS COLD FRONT MOVES ACROSS THE AREA. SEAS AROUND 5 FT ON SOUTH
COASTAL OCEAN WATERS OVERNIGHT WILL REQUIRE A SCA.
SUNDAY...
WEST/WNW WINDS INCREASE. GUSTS UP TO 25 KT POSSIBLE NEAR SHORE
ESPECIALLY FROM BOSTON NORTHWARD.
SUN NIGHT...BACKDOOR FRONT DROPS THROUGH WATERS SUN NIGHT WITH WIND
SHIFT TO NE...BUT CONDITIONS EXPECTED TO REMAIN BELOW SCA.
OUTLOOK...MONDAY THROUGH THURSDAY...
SUB-SCA CONDITIONS EXPECTED MON. INCREASING SW FLOW DEVELOPING LATE
MON NIGHT INTO TUE AHEAD OF COLD FRONT BUT WINDS EXPECTED TO REMAIN
BELOW SCA. MAINLY SW FLOW LESS THAN 20 KT WILL PERSIST WED INTO THU.
PERSISTENT SW FLOW WILL RESULT IN BUILDING SEAS BUT WNAWAVE LOOKS
WAY OVERDONE. UNDERCUT WNAWAVE GUIDANCE BUT STILL HAVE SCA
DEVELOPING OVER OUTER SOUTHERN WATERS TUE INTO WED...SUBSIDING THU.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 9 PM THIS EVENING
TO 7 AM EDT SUNDAY FOR ANZ255-256.
&&
SYNOPSIS...EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...KJC
AVIATION...KJC/EKSTER
MARINE...KJC/EKSTERHazardous weather outlook, May 29, 4:24 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 424 PM EDT SAT MAY 29 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-302030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 424 PM EDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AS A COLD FRONT APPROACHES SOUTHERN NEW ENGLAND. STRONG WIND GUSTS ARE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-302030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 424 PM EDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AS A COLD FRONT APPROACHES SOUTHERN NEW ENGLAND. STRONG WIND GUSTS ARE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 3:49 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
349 PM EDT SAT MAY 29 2010
MAZ003-004-292030-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
349 PM EDT SAT MAY 29 2010
AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40
MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF
ROYALSTON TO 2 MILES WEST OF WENDELL...MOVING SOUTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ATHOL...NEW SALEM...WINCHENDON...
PHILLIPSTON...PETERSHAM AND TEMPLETON.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS. CLOUD TO GROUND LIGHTNING IS OCCURRING AS WELL.
&&
LAT...LON 4272 7225 4270 7189 4234 7228 4235 7228
4235 7230 4255 7247
MLESpecial weather statement, May 29, 4:05 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 405 PM EDT SAT MAY 29 2010 CTZ002>004-MAZ011-292045- EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-WINDHAM CT- 405 PM EDT SAT MAY 29 2010 AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL OVER EAST LONGMEADOW...OR ABOUT 4 MILES SOUTH OF SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...HAMPDEN...SOMERS...STAFFORD... STAFFORD SPRINGS AND TOLLAND. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR AS WELL. && LAT...LON 4198 7217 4182 7234 4203 7257 4214 7252 MLE
Special weather statement, May 29, 4:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT SAT MAY 29 2010 CTZ004-RIZ001-003-292100- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WINDHAM CT- 411 PM EDT SAT MAY 29 2010 AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL OVER PUTNAM...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...KILLINGLY...DANIELSON AND FOSTER. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4189 7160 4167 7174 4183 7197 4202 7198 MLE
Special weather statement, May 29, 4:35 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 435 PM EDT SAT MAY 29 2010 RIZ001-002-292115- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 435 PM EDT SAT MAY 29 2010 AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL 3 MILES SOUTHWEST OF GLOCESTER...OR ABOUT 9 MILES EAST OF PUTNAM...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...GLOCESTER...SCITUATE...SMITHFIELD AND NORTH SMITHFIELD. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4197 7148 4174 7152 4183 7178 4197 7176 MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:49 PM EDT | Special Weather Statement | BOX | Worcester | 41 min |
| May 29, 3:57 PM EDT | Areal Flood Advisory | BOX | Hampden | 93 min |
| May 29, 4:09 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 36 min |
| May 29, 4:43 PM EDT | Special Weather Statement | BOX | Norfolk | 62 min |
| May 29, 4:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 47 min |
| May 29, 5:08 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 41 min |
| May 29, 5:36 PM EDT | Special Weather Statement | BOX | Plymouth | 54 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.